Pediatric Dermatology · 2017 · 11 citations · 5 references
MedicinePediatricsBowel ManagementPediatric DermatologyPediatric GastroenterologyConstipation ManagementLaxative TherapyPediatric ConstipationSkin IrritationBlister Formation PathogenesisContact Burn AssessmentPediatric BurnsPediatric Constipation TreatmentPediatric Laxative TherapySide Effect Profile
Eight children treated for severe constipation with sennosides unexpectedly developed contact burns with blisters secondary to the use of these laxatives. All patients wore diapers, and the injuries occurred overnight. To avoid this side effect, we recommend that patients treated with sennosides, especially those in diapers, receive the medication at a time that allows for bowel movements to occur during the day and not overnight.
5
Skin Breakdown and Blisters from Senna-Containing Laxatives in Young Children
Henry A. Spiller, Mark L. Winter, Julie Weber et al. · Annals of Pharmacotherapy · 2003 · 66 citations
Medicine, Dermatology, Pediatrics +16
Laxative-Induced Dermatitis of the Buttocks Incorrectly Suspected to Be Abusive Burns
John M. Leventhal, Dyan Griffin, Karynne O. Duncan et al. · PEDIATRICS · 2001 · 61 citations
Laxatives and the Special Role of Senna
Edmund W. Godding · Pharmacology · 2008 · 17 citations